Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2015, 7:19 PM CDT for Giles County, Tennessee. It was in force for 10 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 7:19 PM CDT (00:19 UTC)
- Expired
- Apr 3, 2015, 7:29 PM CDT
- In force
- 10 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:19 PM CDT | TSTM WND DMG | 1 Sw Elkton, TN | BARN...SHED...AND EQUIPMENT DAMAGED AT A FARM NEAR PROSPECT |
| Apr 3, 7:20 PM CDT | TSTM WND DMG | 2 Wnw Elkton, TN | LARGE EQUIPMENT SHED DESTROYED AND TRUCK FLIPPED OVER ON VINTA MILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374
WUUS54 KOHX 040019
SVROHX
TNC055-040045-
/O.NEW.KOHX.SV.W.0025.150404T0019Z-150404T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
719 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ARDMORE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN GILES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3499 8699 3516 8699 3517 8699 3518 8682
3500 8683 3499 8684 3499 8690
TIME...MOT...LOC 0019Z 281DEG 40KT 3508 8687
HAIL...1.00IN
WIND...60MPH
$$
ROSE1 follow-up statement
237
WWUS54 KOHX 040029
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT FRI APR 3 2015
TNC055-040039-
/O.CAN.KOHX.SV.W.0025.000000T0000Z-150404T0045Z/
GILES TN-
729 PM CDT FRI APR 3 2015
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN GILES COUNTY.
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILES COUNTY IS
CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3499 8699 3516 8699 3517 8699 3518 8682
3500 8683 3499 8684 3499 8690
TIME...MOT...LOC 0029Z 281DEG 40KT 3506 8674
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:56 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 3, 5:56 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 556 PM CDT FRI APR 3 2015 .UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S. && .AVIATION...BNA/CKV/CSV...SURFACE FRONT HAS JUST PASSED NASHVILLE, WITH A LINE OF STRONG TO SEVERE STORMS OCCURRING ALONG AND AHEAD OF THE FRONT. LOOK FOR CIGS TO GRADUALLY IMPROVE IN AREAS BEHIND THE BOUNDARY EVEN AS WINDS REMAIN STRONG DUE TO A TIGHT PRESSURE GRADIENT. STORMS WITH HEAVY RAIN AND IFR CIGS WILL AFFECT THE PLATEAU DURING THE NEXT SEVERAL HOURS, WITH THE FRONT MOVING PAST CSV NO LATER THAN 04Z. SKIES WILL BEGIN CLEARING FROM NW TO SE LATER IN THE EVENING AND OVERNIGHT, WITH VFR CONDITIONS EXPECTED TOMORROW. && .PREV DISCUSSION... /ISSUED 334 PM CDT FRI APR 3 2015/ DISCUSSION... COLD FRONT IS NOW JUST NORTHWEST OF THE CWA. DEVELOPING LINE OF CONVECTION RESIDES JUST OUT AHEAD OF IT. HELICITY VALUES REMAIN ELEVATED ALONG AND AHEAD OF THE BOUNDARY. LATEST SPC INPUT WILL PLACE ANOTHER TOR WATCH SO AS TO EXTEND THE CURRENT ONE EASTWARD. FOR THE MOST PART...STORMS TO OUR WEST AND NORTHWEST HAVE BEHAVED AND HAVE REMAINED SUB SEVERE. BUT...WITH HEATING AND INSTABILITY POSSIBLE...THE APPROACHING FRONT MAY BE GREETED WITH HIGHER SFC CAPES. LCL'S ARE PLENTY LOW ENOUGH FOR TORNADIC DEVELOPMENT. HOWEVER...BEST HELICITY VALUES APPEAR TO BE NORTH OF NASHVILLE. THE CONVECTION WILL END ACROSS THE PLATEAU AREA BY 11 PM TONIGHT. ANOTHER POTENTIAL IMPACT FOR THIS EVENING WILL BE THE ELEVATED WIND SPEEDS. 925 MB WINDS STILL LOOK SUFFICIENT ENOUGH TO JUSTIFY THE CONTINUATION OF ADVISORY LEVEL WIND SPEEDS. THOUGH THE PERIOD OF ADVISORY REACHED CRITERIA MAY BE RATHER BRIEF THIS EVENING...WILL GO AHEAD AND CONTINUE WITH THE CURRENT ADVISORY. MOVING ON...THE DRIER AND COOLER AIR WILL MOVE IN. HIGHS...UNDER PLENTIFUL SUNSHINE TOMORROW...WILL ONLY REACH THE MID 50S TO LOWER 60S. TOMORROW NIGHT/EASTER SUNRISE...SFC HIGH WILL MOVE ACROSS THE AREA. TEMPS WILL FALL INTO THE 30S FOR MOST OF THE AREA. SCATTERED FROST AND NEAR FREEZING TEMPS WILL BE POSSIBLE...MAINLY ALONG THE PLATEAU AND LOW LYING AREAS WEST OF THE PLATEAU. FOR THAT REASON...WILL REISSUE THE SPS. WARMER AND MORE SEASONAL TEMPS TO RETURN FOR SUNDAY. IN THE EXTENDED FCST...THE SUBTROPICAL JET BECOMES MORE ACTIVE AND THE PATTERN SETS UP WITH MIDDLE TN RESIDING IN THE WARM AND HUMID SECTOR. THE FORCING DYNAMICS WILL BE WELL NORTH BUT WE WILL SEE A SERIES OF IMPULSES WITHIN THE UPPER JET AND THAT WILL LEAD TO UNSETTLED CONDITIONS THROUGH THE EXTENDED. TOWARD THE END OF THE EXTENDED...WE WILL SEE A LARGE UPPER TROUGH DIG ACROSS THE WEST. AS SOME DEGREE OF COOLING ALOFT TAKES PLACE...OUR SFC CAPES WILL BE ON THE RISE. SO...STRONGER STORMS WILL BE POSSIBLE TOWARD THE END OF THE EXTENDED. HOWEVER...FROPA ACTIVITY...WHICH IS THE USUAL CATALYST FOR ORGANIZED SPRING SEVERE ACTIVITY...IS NOT INDICATED...AFTER TONIGHT...FOR THE NEXT 7 DAYS. THOSE CAPES HOWEVER...BY THURSDAY AND FRIDAY...DO GET STRONGER AS HIGH TEMPS APPROACH 80 DEGREES. NOTE...I AM GOING TO GO AHEAD AND ISSUE THE ZONES RIGHT NOW AS THE NEW WATCH HAS JUST BEEN UPDATED IN OUR GRAPHICS. THE NPW FOR THE WIND ADVISORY IS GOING TO BE REISSUED AS WELL. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. && ROSE
Hazardous weather outlook, Apr 3, 5:07 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT FRI APR 3 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 507 AM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING OVER ALL OF MIDDLE TENNESSEE...WITH THE GREATEST CHANCE FOR SEVERE WEATHER EXPECTED TO BE FROM 1 PM CDT THIS AFTERNOON UNTIL 10 PM CDT TONIGHT. THE MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE...AS WELL AS BRIEF FLOODING DUE TO TORRENTIAL DOWNPOURS. SOUTHERLY WINDS WILL INCREASE TODAY...WITH FREQUENT GUSTS OVER 30 MPH. WIND GUSTS TO OVER 40 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING. WINDS OF THIS INTENSITY COULD BREAK TREE LIMBS EVEN BEFORE THE THUNDERSTORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST AND FREEZING TEMPERATURES ARE POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY ALONG THE CUMBERLAND PLATEAU AND IN LOW LYING AREAS WEST OF THE PLATEAU. THOSE WITH TENDER VEGETATION MAY WANT TO CONSIDER EITHER COVERING VULNERABLE PLANTS OR BRINGING THEM INDOORS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TODAY AND TONIGHT...AS THUNDERSTORMS MOVE THROUGH. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, Apr 3, 6:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT FRI APR 3 2015
TNZ061-062-075-077>079-094-095-040030-
BEDFORD-COFFEE-GILES-GRUNDY-LAWRENCE-MARSHALL-RUTHERFORD-WARREN-
647 PM CDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...COFFEE...GILES...
GRUNDY...LAWRENCE...MARSHALL...RUTHERFORD AND WARREN COUNTIES...
AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHELBYVILLE TO
LORETTO...MOVING EAST AT 60 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DEASON...FOSTERVILLE...LEOMA...
FARMINGTON...LYNNVILLE...ST. JOSEPH...LORETTO...IRON CITY...
LEWISBURG...CORNERSVILLE...BELL BUCKLE AND BELFAST.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3501 8761 3572 8643 3555 8585 3538 8549
3531 8556 3530 8566 3522 8580 3522 8588
3528 8592 3534 8604 3533 8626 3540 8628
3532 8642 3536 8659 3525 8674 3526 8682
3499 8684
ROSELocal storm report, Apr 3, 6:48 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 3 E SMITHVILLE 35.96N 85.77W
04/03/2015 M73 MPH DE KALB TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1500442
SHAMBURGERLocal storm report, Apr 3, 7:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG IRON CITY 35.03N 87.58W
04/03/2015 LAWRENCE TN EMERGENCY MNGR
TREES DOWN AND DAMAGE TO TRAILER IN EXTREME SOUTHWEST
LAWRENCE COUNTY
&&
EVENT NUMBER OHX1500443
SHAMBURGERLocal storm report, Apr 3, 7:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 NNE GREEN HILL 36.26N 86.55W
04/03/2015 WILSON TN EMERGENCY MNGR
TREE DOWN BLOCKING SAUNDERSVILLE FERRY ROAD JUST NORTH
OF SAUNDERSVILLE ROAD
&&
EVENT NUMBER OHX1500444
SHAMBURGERLocal storm report, Apr 3, 7:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 2 WSW GREEN HILL 36.23N 86.60W
04/03/2015 DAVIDSON TN EMERGENCY MNGR
POWER LINE ACROSS ROADWAY IN 4000 BLOCK OF
SAUNDERSVILLE ROAD
&&
EVENT NUMBER OHX1500445
SHAMBURGERLocal storm report, Apr 3, 7:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 2 S LAWRENCEBURG 35.22N 87.34W
04/03/2015 LAWRENCE TN EMERGENCY MNGR
TREE DOWN ON POWER LINE IN 200 BLOCK OF PROSSER ROAD
&&
EVENT NUMBER OHX1500446
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 22 min |
| Apr 4, 2:41 AM CDT | Frost Advisory | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Houston and 11 more | 29 hr |
| Apr 4, 2:41 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 15 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.